Jump to content

Looking for input on whether or not to get off SSRIs?


[Es...]

Recommended Posts

Hello! It has been around 6 months now since my boyfriend started to taper off his 2mg dose of Klonopin, after being on it for around 6 years. Prior to that he was taking Ativan for around 5-6 years. A few months in, while at an inpatient facility they cut him off cold turkey and so he has been off for a few months now. He had the absolute worst of the worst of symptoms, aside from seizures. During one of his inpatient stays not too long after they cut him off, they put him on SSRIs. Over the course of a month they had switched on and off of so many different meds. I was very worried about this, especially being that just a yr and a half ago he had gotten off of SSRIs and went through pretty intense withdrawals, and he was finally at a point where he had leveled out prior to tapering off Klonopin. Since them putting him on the SSRIs, he has developed extremely low self esteem, horrible thoughts that eat him up daily, and a plethora of symptoms he didn’t have before. I know the Klonopin withdrawal alone can cause this but I just noticed that things had gotten much much worse after taking the SSRIs. I’m wondering if he should start tapering off of those or if that could be dangerous now that they already have him on? I truly think it’s hurting more than helping but I don’t want to mess with his brain anymore than they already have. I appreciate any input. Thank you for your time!!

 

Edit: Content

Link to comment
Share on other sites

  • 3 weeks later...
[a9...]

Hi Esor86,

 

your boyfriend is lucky to have you looking out for him.

 

It seems to me there is a complex medical history with your boyfriend, which makes it hard for me to give you concrete advice without details, so I'm going to be careful if and when I do.

 

I think it's important to know the details about his use of Benzos. Has he been off Benzos completely now? And yes, for how long? From what I gather from your story there was at least a period of time of cold turkey withdrawal from Benzos, which can be very, very dangerous and could possibly explain post-Benzo withdrawal symptoms.

 

I don't know much about SSRI's. As far as I know, only a psychiatrist is allowd to prescribe them and there needs to be a diagnosis. Is there a diagnosis? Is he being treated by a psychiatrist?

 

Best of luck and hopes this message reaches you.

 

Hello! It has been around 6 months now since my boyfriend started to taper off his 2mg dose of Klonopin, after being on it for around 6 years. Prior to that he was taking Ativan for around 5-6 years. A few months in, while at an inpatient facility they cut him off cold turkey and so he has been off for a few months now. He had the absolute worst of the worst of symptoms, aside from seizures. During one of his inpatient stays not too long after they cut him off, they put him on SSRIs. Over the course of a month they had switched on and off of so many different meds. I was very worried about this, especially being that just a yr and a half ago he had gotten off of SSRIs and went through pretty intense withdrawals, and he was finally at a point where he had leveled out prior to tapering off Klonopin. Since them putting him on the SSRIs, he has developed extremely low self esteem, horrible thoughts that eat him up daily, and a plethora of symptoms he didn’t have before. I know the Klonopin withdrawal alone can cause this but I just noticed that things had gotten much much worse after taking the SSRIs. I’m wondering if he should start tapering off of those or if that could be dangerous now that they already have him on? I truly think it’s hurting more than helping but I don’t want to mess with his brain anymore than they already have. I appreciate any input. Thank you for your time!!

 

Edit: Content

Link to comment
Share on other sites

×
×
  • Create New...